Alert archive / California / Snow Advisories in 2008

Snow Advisory 3, NWS Eureka, CA

January 7, 2008

NWS Eureka, CA issued this snow advisory at Jan 7, 2008, 4:36 AM PST. It took effect at Jan 8, 2008, 2:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 4:36 AM PST (12:36 UTC)
In effect from
Jan 8, 2008, 2:00 AM PST
Expired
Jan 8, 2008, 11:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 071236
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
436 AM PST MON JAN 7 2008

...ANOTHER STORM HEADED FOR NORTHWEST CALIFORNIA TONIGHT AND
TUESDAY...

.A WARM FRONTAL SYSTEM WILL MOVE TOWARDS NORTHWEST CALIFORNIA
TONIGHT AND SPREAD WIDESPREAD RAIN AND HIGHER ELEVATION SNOW
INTO THE REGION BY EARLY TUESDAY MORNING.

CAZ004-080145-
/O.NEW.KEKA.SN.Y.0003.080108T1200Z-080109T0200Z/
UPPER TRINITY RIVER-
436 AM PST MON JAN 7 2008

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. 

PRECIPITATION FROM AN APPROACHING FRONTAL SYSTEM WILL START TO
SPREAD OVER NORTHWEST CALIFORNIA TONIGHT. THIS SYSTEM IS WARMER
THAN THE STORMS THAT PRODUCED SNOWFALL OVER THE WEEKEND. SNOW
LEVELS ARE EXPECTED TO BE AROUND 2500 FEET TODAY. ONLY SCATTERED
SNOW SHOWER ACTIVITY IS EXPECTED EARLY THIS MORNING...WITH LITTLE
OR NO ACCUMULATION. EXPECT SNOW LEVELS TO INCREASE TO 4000 FEET
TONIGHT THROUGH TUESDAY AS THE NEXT STORM APPROACHES. THE
EXCEPTION WILL BE ACROSS THE COLDER VALLEYS AND CANYONS IN
NORTHEASTERN AND EASTERN TRINITY COUNTY WHERE SNOW COULD FALL AS
LOW AS 2000 FEET BY EARLY TUESDAY MORNING. THE HEAVIEST
PRECIPITATION IS EXPECTED TO OCCUR ON TUESDAY...WITH 4 TO 8 INCHES
OF NEW SNOW ABOVE 3000 FEET BY 6 PM. THERE IS ALSO A CHANCE FOR
AN INCH OR TWO OF HEAVY WET SNOW ACCUMULATION DOWN TO 2000 FEET IN
EASTERN AND NORTHEASTERN TRINITY COUNTY BY 6 PM ON TUESDAY.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS46 KEKA 072355
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
355 PM PST MON JAN 7 2008


CAZ004-081200-
/O.EXT.KEKA.SN.Y.0003.080108T1000Z-080109T0200Z/
UPPER TRINITY RIVER-
355 PM PST MON JAN 7 2008

...SNOW ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM PST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 2 AM TO 6 PM PST TUESDAY.

ANOTHER STORM SYSTEM WILL BRING RAIN AND SNOW TO NORTHWEST
CALIFORNIA LATE TONIGHT AND INTO TUESDAY. SNOW WILL LIKELY FALL
DOWN TO THE VALLEY FLOORS IN TRINITY COUNTY TONIGHT AND EARLY
TOMORROW...WITH ACCUMULATING SNOW ON THE PASSES. SNOW LEVELS IN
TRINITY COUNTY WILL SLOWLY RISE TO AROUND 3000 FEET DURING TUESDAY 
AFTERNOON. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED
ON THE VALLEY FLOORS...WITH UP TO 10 INCHES ACCUMULATION ABOVE
3000 FEET. SOME OF THIS ACCUMULATING SNOW MAY MELT DURING THE DAY
TUESDAY ON THE VALLEY FLOORS AS TEMPERATURES WARM AND SNOW CHANGES
TO RAIN. FARTHER TO THE WEST...IN DEL NORTE AND HUMBOLDT
COUNTIES...MINOR ACCUMULATING SNOWS ON THE PASSES WILL MELT AS
PRECIPITATION CHANGES TO RAIN EARLY TUESDAY AS WARMER AIR
OVERTAKES THE REGION WITH HEAVY SNOWS CONFINED TO ABOVE 4000 FEET
ELEVATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THOSE
PLANNING TRAVEL OVER THE MAJOR PASSES LATER TONIGHT AND TUESDAY
MAY WISH TO MOVE FORWARD OR POSTPONE THEIR PLANS UNTIL CONDITIONS
IMPROVE.

$$

MAB
000 
WWUS46 KEKA 081202
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
402 AM PST TUE JAN 8 2008

CAZ004-090200-
/O.CON.KEKA.SN.Y.0003.000000T0000Z-080109T0200Z/
UPPER TRINITY RIVER-
402 AM PST TUE JAN 8 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STORM SYSTEM HAS BROUGHT ANOTHER ROUND OF RAIN AND SNOW TO
NORTHWEST CALIFORNIA EARLY THIS MORNING. SNOW LEVELS ARE AT AROUND
2000 FEET THIS MORNING...WITH LOCALLY LOWER LEVELS IN VALLEYS WHERE
TRAPPED COLD AIR REMAINS. SNOW LEVELS ARE EXPECTED TO SLOWLY RISE
TO AROUND 3000 FEET DURING THE DAY. 

TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ON THE VALLEY
FLOORS AND ON THE PASSES...WITH 6 TO 8 INCHES OF ACCUMULATION ABOVE
3000 FEET. LOCAL ACCUMULATIONS OF UP TO 10 INCHES MAY BE POSSIBLE
IN FAVORED AREAS ABOVE 3000 FEET BY THIS EVENING. SOME OF THIS
ACCUMULATING SNOW IS EXPECTED TO MELT ON VALLEY FLOORS LATER TODAY
AS TEMPERATURES WARM AND SNOW CHANGES TO RAIN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THOSE
PLANNING TRAVEL OVER THE MAJOR PASSES EARLY THIS MORNING MAY WISH
TO MOVE FORWARD OR POSTPONE THEIR PLANS UNTIL CONDITIONS IMPROVE.

$$

MOSES
000 
WWUS46 KEKA 081900
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1100 AM PST TUE JAN 8 2008

CAZ004-090200-
/O.UPG.KEKA.SN.Y.0003.000000T0000Z-080109T0200Z/
/O.NEW.KEKA.HS.W.0001.080108T1900Z-080109T0200Z/
UPPER TRINITY RIVER-
1100 AM PST TUE JAN 8 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE AFTERNOON IN
TRINITY COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE
EXPECTED AT 2500 FEET...WITH LESSER ACCUMULATIONS ON THE VALLEY
FLOORS. BETWEEN 10 AND 12 INCHES OF NEW SNOW WILL FALL ABOVE 3500
FEET ELEVATION.

TRAVEL ALONG HIGHWAYS 299 AND 36 WILL BE VERY HAZARDOUS AND
MOTORISTS ARE ENCOURAGED TO POSTPONE TRAVEL UNTIL WEATHER AND ROAD
CONDITIONS IMPROVE TOMORROW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

MAB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 7, 4:15 AM PST, 21 minutes earlier.

Area forecast discussion, Jan 7, 4:15 AM PST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PST MON JAN 7 2008

.SYNOPSIS...PERIODS OF RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE
THROUGH THE MIDDLE OF THE WEEK.  A TREND TOWARDS DRIER WEATHER WILL
DEVELOP LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.DISCUSSION...WIDESPREAD PRECIPITATION DWINDLED OVERNIGHT AS AN
UPPER TROUGH SHIFTED TO THE EAST. AS OF 4 AM...SCATTERED AND
ISOLATED SHOWERS WERE STILL SHOWING UP ON RADAR OFFSHORE MOVING
TOWARDS THE REDWOOD COAST. WE PROBABLY CONTINUE TO SEE SCATTERED
ACCUMULATIONS OF RAIN AND SNOW ABOVE 2500 FEET THROUGH ABOUT
18Z...THEN PRECIP COVERAGE WILL LIKELY DECREASE OR END COMPLETELY.
THE AMOUNTS TODAY SHOULD BE FAIRLY LOW...WITH A FEW HUNDREDTHS OF
LIQUID EQUIVALENT PRECIP TIL ABOUT 18Z. THE SNOW ADVISORY THAT WAS
IN EFFECT FOR DEL NORTE...HUMBOLDT AND TRINITY COUNTIES SUNDAY
EVENING HAS EXPIRED. WE DID RECEIVE A REPORT OF 2-3 INCHES OF
FRESH NEW SNOW ATOP BERRY SUMMIT AROUND 2800 FEET.

A THERMAL RIDGE WILL BUILD OFFSHORE TONIGHT IN ADVANCE OF THE NEXT
FRONTAL SYSTEM AND SNOW LEVELS APPEAR TO RISE TO 4000 FEET OR ABOVE
MOST EVERYWHERE. ONLY SNOW ISSUE CONCERN RIGHT NOW IS TRAPPED
COLD/DRY AIR IN EASTERN AND NORTHEAST TRINITY COUNTY...AND THE
POTENTIAL FOR LOWER ELEVATION SNOW ACCUMULATIONS. THE 0Z/06 GFS AND
NAM12 SOLUTIONS INDICATED 850MB TEMPERATURES REMAINING NEAR -2C TO
-3C THROUGH ABOUT 18Z TUE ACROSS IN EASTERN TRINITY. DID POST EDIT
LOCALLY LOWER SNOW ACCUMULATIONS IN THE TEXT OF THE ZONE FORECAST
PRODUCT TO ACCOUNT FOR THIS. WITH INCOMING QPF FORECASTED BY THE GFS
AND NAM12...THINK SNOW ACCUMULATIONS ACROSS TRINITY COUNTY WILL
BE SUFFICIENT TO WARRANT AN ADVISORY. SOMEWHAT UNCERTAIN ABOUT
THE SNOW LEVELS. INDICATIONS FROM MODELS AND LOCAL TOOLS AND RULES
OF THUMB INDICATE SNOW LEVELS ABOVE MOST OF THE MAJOR PASSES...4000
FEET WHEN THE HEAVIEST PRECIP HITS ON TUESDAY. NOT MANY SOURCES OF
REPORTS ABOVE 4000 FEET...BUT ALL THE DATA POINTS TO A DECENT SNOW
EVENT FOR TRINITY COUNTY ABOVE 4000 FEET ON TUESDAY. THUS HAVE GONE
WITH AN ADVISORY FROM 4AM TO 6 PM TUESDAY.

NORTHWEST CALIFORNIA WILL STAY IN A WET AND UNSETTLED PATTERN FOR
MUCH OF THE WEEK...WHERE SYSTEMS BRING ORGANIZED PRECIPITATION ABOUT
EVERY 36-42 HOURS. THE STRONGEST OF THESE STORMS, SET TO ARRIVE
TONIGHT AND TUESDAY, WILL BRING INCREASED SOUTHERLY WINDS AND
WIDESPREAD RAINS BETWEEN 1 AND 3 INCHES BY 6 PM TUESDAY. THE SOUTH
WINDS WILL DEFINITELY REACH ADVISORY LEVEL OVER THE UPPER ELEVATIONS
AND RIDGES OF HUMBOLDT AND DEL NORTE COUNTIES...AND HAVE POST ADDED
MENTION OF GUSTS TO 50 MPH IN THE FORECAST. THERE MAY EVEN BE A FEW
REPORTS OF 60 MPH GUSTS. FOR NOW WILL HOLD OFF ON ISSUING AN
ADVISORY AS WINDS AT LOWER ELEVATIONS APPEAR BELOW ADVISORY
CRITERIA.

THE MAIN STEM RIVERS ARE FORECAST TO REMAIN BELOW MONITOR STAGE
AT THIS TIME. THERE IS A CHANCE OF MINOR FLOODING OF SMALLER
STREAMS...CREEKS AND LOW LYING AREAS WITH POOR DRAINAGES OR COASTAL
LOCATIONS SUSCEPTIBLE TO TIDAL INFLUENCES.

THE NEXT WAVE OF ORGANIZED PRECIP ARRIVES WEDNESDAY NIGHT AND
THURSDAY BEFORE A TREND TOWARDS DRIER WEATHER COMMENCES FRIDAY
AND THE THE STORM TRACK HEADS NORTH. IT APPEARS SATURDAY AND
SUNDAY WILL BE DRY AS AN UPPER RIDGE BUILDS. THERE IS A SMALL CHANCE
OF LIGHT PRECIP ALONG THE NORTH COAST AS A WARM FRONT APPROACHES ON
SUNDAY. FOR NOW WILL LEAVE RAIN OUT OF THE FORECAST AS THE SYSTEM
APPEARS TO STAY OFFSHORE AND NORTH OF THE FORECAST AREA. DJB

&&

.AVIATION...ISOLD TO SCT SHOWERS WILL CONTINUE ACROSS THE REGION
TODAY...THOUGH COVERAGE OF SHOWERS TODAY WILL BE LESS THAN IN
PREVIOUS DAYS. CIGS WILL BE GENERALLY AROUND 050 OR BETTER...WITH
MORE BREAKS EXPECTED IN THE LATE MORNING HOURS. LCL CIGS DOWN TO
025-030 IN THE VICINITY OF SHOWERS. MID AND HIGH CLOUDS FROM THE
NEXT APPROACHING SYSTEM WILL OVERSPREAD THE REGION LATE IN THE DAY.
SNOW LEVELS WILL BE AROUND 2000 FEET MSL. ALM

&&

.MARINE...THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE
THROUGH MONDAY. WINDS WILL SHIFT BACK TO THE SOUTH LATER TODAY AND
WILL RAPIDLY INCREASE AFTER MIDNIGHT AS THE NEXT FRONTAL SYSTEM
APPROACHES THE COAST.GALE AND HAZARDOUS SEAS WARNINGS HAVE BEEN
HOISTED FOR ALL WATERS STARTING LATE TONIGHT THROUGH MIDDAY ON
TUESDAY. WARNING CONDITIONS WILL START LATE MONDAY NIGHT IN THE
NORTHERN WATERS AND EARLY TUESDAY MORNING IN THE SOUTHERN WATERS.
STILL APPEARS THAT STORM FORCE GUSTS WILL REMAIN NORTH OF THE REGION
AS THE MAIN SURFACE LOW IS WELL TO THE NORTH. THE WINDS WILL SUBSIDE
RATHER QUICKLY BEHIND THE FRONT TUESDAY NIGHT. AS THE WIND WAVES
SUBSIDE...THE SWELL WILL BE SUCH THAT A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS WILL BE NECESSARY. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY FROM 4 AM TO 6 PM PST TUESDAY FOR TRINITY COUNTY.

GALE AND HAZARDOUS SEAS WARNING FROM MIDNIGHT TONIGHT TO 12 PM PST
TUESDAY FOR PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.

GALE AND HAZARDOUS SEAS WARNING FROM 4 AM TO 12 PM PST TUESDAY FOR
CAPE MENDOCINO TO PT ARENA OUT 60 NM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT PST TONIGHT
FOR PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY FOR
CAPE MENDOCINO TO PT ARENA OUT 60 NM.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 6, 3:17 PM PST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
317 PM PST SUN JAN 6 2008

CAZ001-002-076-PZZ410-071200-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-HUMBOLDT BAY-
317 PM PST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-071200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
317 PM PST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET
THROUGH 9 PM PST TONIGHT. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO
PRODUCT /WWUS46 KEKA/.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:56 PM PSTWind AdvisoryEKA19 hr

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.